The Butterflake Update

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Butterflake
Forum Moderator


Date Joined Jun 2006
Total Posts : 1650
   Posted 2/3/2016 4:09 PM (GMT -6)   
Hi Everyone. Even though I'm still short of breath, very fatigued, and spending 2 to 3 days per week in bed, I blew off my stress test. An ER doc and my internist are still concerned that I might have pulmonary hypertension. I did make an appointment with my cardiologist for next week. I like him and I'll take any test he wants, but if he says just keep taking my BP medication and monitor my blood pressure I'm cool with that too. I did take an Echo of my heart and it was normal.

I saw my infectious disease doc (just like my internist asked) and he wants a CT of my sinuses just to follow-up on an old MRI that showed what may be fungus in my sphenoid sinus. My sinuses give my constant trouble so it would be great to get treatment.

My infectious disease doc also orders and monitors the IVIG infusion I get every month. My rheumy orders my Benlysta infusions each month (and has me on Cellcept). My veins are shot so I had a port surgically inserted below my collar bone and the nurses stick a big needle in it to hook me up to these meds. I've been getting two infusions each month for well over a year. My hubby always takes me on his day off because I can't drive afterward. I think most folks can drive, but I'm foggy and wiped out.

Both of these docs order blood draws and they found that I'm anemic with a hemoglobin of 9.2, so my internist ordered TIBC and ferritin which were low and he put me on a prescription iron supplement daily.

I've now been diagnosed with osteoporosis and between that, Lupus, and Fibromyalgia I'm in constant pain. I try to stay away from my narcotic (Nucynta) because it makes me itch and I have to take benedryl with it. So I take Celebrex twice a day, Excedrin in the morning, and 2 Tramadol with Tylenol at bedtime. Sometimes I take Gabapentin at night, but it makes my brain fog worse.

I'm having lots of GI problems. I become nauseous about 3 times a day and take Zofran. I have constant abdominal tenderness and occasional pain. I was going to get a colonoscopy and even took the prep complete with a night on the toilet, but I ended up at the ER with uncontrollable vomiting, headache, and sky high BP. Anyway, I'm beginning to get up my nerve to try again. I really need to get the colonoscopy and endoscopy because of my anemia. Docs have to know why I'm losing blood. Or is it just Lupus.

You may remember that I weighed 240 lbs, had gastric bypass surgery, my stomach closed off, I got pneumonia in the hospital, was induced into a coma for treatment (husband called twice because I was dying), remained in coma for two months in 2011, was on TPN (liquid nutrition by IV) for the entire year and had the gastric bypass reversed Jan 2012. I weighed 150 lbs for almost 3 years and was at Weight Watchers to keep me in check. Now I'm having nausea daily and weigh 136 lbs. What a roller coaster!

I've recently had more clarity thinking, but it comes and goes. My internist wants me to see my neurologist again because of some terrible headaches I've been getting. I never did follow-up with my neurologist for an fMRI, so I guess I have two reasons to see him.

I guess lastly I still have major depressive disorder and anxiety. I take meds daily. I have a terrific psychiatrist and if all this *%&# makes me feel suicidal all I have to do is pick up the phone. Yeah I take lots of meds. If you have read all this congratulations are definitely in order!! I will try to post more often, but it's hard for me to write about all my troubles when I know many of you have a rough time too. I love each and every one of you. Butterflake
SLE '05, Sjogrens, fibro, Raynaud's, major depressive disorder, CNS problems, GERD, angina, 1st stage kidney disease. Many meds: better living through chemistry

Lynnwood
Forum Moderator


Date Joined May 2005
Total Posts : 7720
   Posted 2/3/2016 4:15 PM (GMT -6)   
Butterflake,

Thanks so much for getting us all up to date. I had an idea about some of what was going on, but some details were all running together between you & some of our other members.

I sure hope you can keep it together enough to get some of those additional tests done. I like to believe that there are treatments to help with all those things, if we can just identify what's happening.

Those daily bouts of nausea sure sound troubling. As you know I had my own multi-year troubles with cognition - thankfully that has passed so there is hope.

Peace, my friend.
Lynnwood, Lupus & Sjogren's Moderator, Dx: 2002
DIAGNOSING LUPUS & HW's LUPUS 101
"Life is far too important to be taken seriously." - Oscar Wilde

Jake'sMom
Veteran Member


Date Joined Jan 2015
Total Posts : 1066
   Posted 2/3/2016 6:39 PM (GMT -6)   
Butterflake,

Thanks for the update. You really do have a lot going on. I'm glad you are starting to get to the bottom of some things.

I am severely anemic, and it causes me to be nauseas every single day. It can cause confusion too. Sometimes it's impossible to know where one disease ends and another one starts. They all cause so many similar symptoms.

Please do keep us updated, because it's helps us to know we're not alone.

Many positive thoughts headed your way.

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 2/4/2016 2:23 PM (GMT -6)   
Your nausea issues sound like my brother had. It turned out he had developed a small hole in the inner lining of his small intestines. Air pockets got in there and a section of his SI had to be removed due to it dying.
So hurry up and get those tests done asap.

Get well soon.
Joy
Lupus, RA, Fibromyalgia, Glaucoma, Asthma, Hypothyriodism, Sleep Apnea, Depression, Allergies, diabetes, and benign familia tremors

When life throws you lemons....
Pick them up and throw them right back at them! :))

Butterflake
Forum Moderator


Date Joined Jun 2006
Total Posts : 1650
   Posted 2/4/2016 8:44 PM (GMT -6)   
Thank you very much for the replies. I had doubts anyone would read my entire post! Lynnwood it was so good of you to prod me to write. Jake's Mom I love your comment that sometimes it's impossible to know where one disease ends and another begins. That is SO true! And you're right to say it helps us know we are not alone. I do hate to go on about my ills, but I suppose it helps others and it helps me too.

BTW, Lupus produced autoantibodies against my own IgG so I make very little and what I make the autoantibodies attack. That's why I get IgG (IVIG; GammaGuard) infusions every month. IgG and some of the other immunoglobulins fight bacterial and viral infections. Lynnwood knows that I've been hospitalized several times, but no hospitalizations since the infusions started. So far it's working great. The infusion nurse told me that I get wiped out for a couple of days after the infusion because it's a shock to my system. At the end of 30 days my IgG is very low, then I get a mega dose in 3 hours.

The only positive thing I can say about the Benlysta infusions is that it stops most of my joint pain. My rheumy thinks it's worth continuing the infusions each month.

If anyone is considering infusions, don't be scared. Once they insert the needle you can read, watch TV, or sleep like I do. I know that Belysta is a wonder drug for some folks.

Well, now I'm rambling. Thanks again for your replies. Love, Butterflake
SLE '05, Sjogrens, fibro, Raynaud's, major depressive disorder, CNS problems, GERD, angina, 1st stage kidney disease. Many meds: better living through chemistry
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, June 19, 2018 4:51 AM (GMT -6)
There are a total of 2,973,237 posts in 326,185 threads.
View Active Threads


Who's Online
This forum has 160971 registered members. Please welcome our newest member, dio454597.
312 Guest(s), 4 Registered Member(s) are currently online.  Details
tickbite666, doug9801, Skypilot56, Another UC Mum